Home / Answered Questions / Other / rowntown-cab-company-has-70-drivers-that-it-must-schedule-in-six-8-hour-shifts-however-the-demand-fo-aw824
(Solved): Rowntown Cab Company Has 70 Drivers That It Must Schedule In Six 8-hour Shifts. However, The Demand ...
Rowntown Cab Company has 70 drivers that it must schedule in six 8-hour shifts. However, the demand for cabs in the metropolitan area varies dramatically according to the time of day. The slowest period is between midnight and 4:00 a.m. The dispatcher receives few calls, and the calls that are received have the smallest fares of the day. Very few people are going to the airport at that time of night or taking other long-distance trips. It is estimated that a driver who starts his/her 8-hour shift at midnight will average $80 in fares during that period. The largest fares result from the airport runs in the morning. Thus, the drivers who start their 8-hour shift during the period from 4:00 a.m. to 8:00 a.m. average $500 in total fares, and drivers who start at 8:00 a.m. average $420. Drivers who start at noon average $300, and drivers who start at 4:00 p.m. average $270. Drivers who start at the beginning of the 8:00 p.m. to midnight period earn an average of $210 in fares during their 8-hour shift. To retain customers and acquire new ones, Rowntown must maintain a high customer service level. To do so, it has determined the minimum number of drivers it needs working during every 4-hour time segment â€“ 10 from midnight to 4:00 a.m., 12 from 4:00 to 8:00 a.m., 20 from 8:00 a.m. to noon, 25 from noon to 4:00 p.m., 32 from 4:00 to 8:00 p.m., and 18 from 8:00 p.m. to midnight. (a) Formulate and solve an integer programming model to help Rowntown Cab schedule its drivers and maximize the fares they make. (b) If Rowntown has a maximum of only 15 drivers who will work the late shift from midnight to 8:00 a.m., reformulate the model to reflect this complication and solve it. (c) All the drivers like to work the day shift from 8:00 a.m. to 4:00 p.m., so the company has decided to limit the number of drivers who work this 8-hour shift to 20. Reformulate the model in (b) to reflect this restriction and solve it.
We have an Answer from Expert View Expert Answer
(a) Let X1= Number of drivers who work in Shift 1 (Midnight to 4 a.m.). Let X2= Number of drivers who work in Shift 2 (4 a.m. to 8 a.m.). Let X3= Number of drivers who work in Shift 3 (8 a.m. to